MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1108
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mayfield triad skull clamp (a1108) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the inspection of the skull clamp shows the skull clamp has a sticking swivel lock assembly, and a residue buildup is present.For the adjustment of the lock assembly new components need to be added to replace worn internal parts, such as the floating ratchet for adjusting the locking mechanism, the worn spring, o-ring, bearing balls and washer.The small parts of the rocker arm (washers, nut and garder screw) must be replaced due to wear, the swivel base has damaged thread and must be replaced, and the wrench is missing and must be added.Root cause - the complaint is confirmed via inspection of the unit.The skull clamp had a sticking swivel lock assembly and a residue buildup present.The swivel base had damaged threads.Probable root cause is routine use and rough handling of the unit.No further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 2 of 3 reports linked to mfg report numbers 3004608878-2025-00079 and 3004608878-2025-00081: a facility reported that once fixed, the mayfield triad skull clamp (a1108) was not stable.The problem was found on the patient under anesthesia, before the surgery.Since the patient could not give up this surgery, we minimized the movement of the headboard as much as possible, taking into account its imperfect stability for the entire duration of the surgery.There was no increased surgery time or patient injury.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21901868
Report Number3004608878-2025-00080
Device Sequence Number11764498
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Initial Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
A1018 MAYFIELD SWIVEL ADAPTOR; A2101 MAYFIELD ULTRA BASE UNIT
Patient SexUnknown